Alert archive / Nebraska / Special Weather Statements in 2017

Special Weather Statement, NWS North Platte, NE

March 6, 20178 counties in Nebraska

NWS North Platte, NE issued this special weather statement at Mar 6, 2017, 3:13 PM MST for 8 counties in Nebraska. It was in force for 92 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 6, 2017, 3:13 PM MST (22:13 UTC)
Expired
Mar 6, 2017, 4:45 PM MST
In force
92 min
Issued by
NWS North Platte, NE

Counties Arthur County, NE, Cherry County, NE, Grant County, NE, Hooker County, NE, Logan County, NE, McPherson County, NE, Sheridan County, NE, Thomas County, NE

The radar

The North Platte radar (KLNX), 56 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.2 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2017-03-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2017-03-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 217 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2545 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
217 m²/s²
0-3 km storm-relative helicity
229 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

568 
WWUS83 KLBF 062213
SPSLBF

Special Weather Statement
National Weather Service North Platte NE
413 PM CST MON MAR 6 2017
 
NEZ004>006-008-022>026-035>038-094-062345-
Brown NE-Arthur NE-Keya Paha NE-Logan NE-Sheridan NE-Hooker NE-
Eastern Cherry NE-Grant NE-Custer NE-McPherson NE-Western Cherry NE-
Blaine NE-Thomas NE-Garden NE-
413 PM CST MON MAR 6 2017

...SIGNIFICANT WEATHER ADVISORY FOR HOOKER...LOGAN...MCPHERSON...
NORTHWESTERN CUSTER...SHERIDAN...THOMAS...ARTHUR...CHERRY...GRANT...
WESTERN BROWN...NORTHEASTERN GARDEN...WESTERN BLAINE AND NORTHWESTERN
KEYA PAHA COUNTIES UNTIL 545 PM CST/445 PM MST/...

At 410 PM CST/310 PM MST/, Doppler radar...weather observations and 
public reports indicate strong winds and rain and snow showers along 
a line extending from Cody to 12 miles west of Tryon. Movement was 
east at 40 mph. This area of harsh weather extended west across 
Sheridan and Garden Counties.

Wind gusts of 50 to 55 mph will be possible with the snow showers 
and Visibility will fall below 1/4 mile at times. Less than 1 inch 
of snow is expected. The rain showers will be capable of wind gusts 
of 50 to 55 mph.

Locations impacted include...
Valentine, Gordon, Rushville, Mullen, Stapleton, Thedford, Arthur,
Tryon, Arnold, Ellsworth, Hyannis, Cody, Merriman, Dunning, Kilgore,
Halsey, Johnstown, Seneca, Gandy and Nenzel.

This includes the following highways...
 Highway 20 between mile markers 83 and 233.
 Highway 250 between mile markers 15 and 48.
 Highway 2 between mile markers 115 and 245.
 Highway 61 between mile markers 112 and 231.
 Highway 92 between mile markers 165 and 259.
 Highway 97 between mile markers 18 and 141.
 Highway 12 between mile markers 1 and 31.

LAT...LON 4298 10004 4140 10002 4142 10205 4300 10277
TIME...MOT...LOC 2210Z 277DEG 33KT 4294 10121 4153 10119 

$$

CDC

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Mar 6, 2:13 PM MST, 1 hour earlier.

Area forecast discussion, Mar 6, 2:13 PM MST, 1 hour before
Area Forecast Discussion...Corrected
National Weather Service North Platte NE
313 PM CST Mon Mar 6 2017

.SHORT TERM...(This evening through Tuesday)
Issued at 313 PM CST Mon Mar 6 2017

High or near high wind conditions are underway across Southwest
Nebraska...viz deep vertical mixing. Elsewhere the gradient winds
emanating from 981 mb sfc low pressure across eastern North Dakota
have not materialized...even across SD on the srn flank of the sfc
low.

The model consensus using the RAP and HRRR/HRRR experimental models
suggests an organized area of snow showers moving across Northern
Nebraska this afternoon and evening. Accumulations using these
models is an inch or less.

Winds aloft remain strong Tuesday and the best guess on speeds using
blended guidance produces 25 to 40 mph winds with a few gusts to 55
mph across the Srn Panhandle.

.LONG TERM...(Tuesday night through Monday)
Issued at 313 PM CST Mon Mar 6 2017

Winds relax Wednesday and beyond. Sfc low pressure reforms on the
Nrn High Plains ahead of an arctic cold front which the models move
into Nrn Nebraska late Thursday. The front should become stationary
across Wrn Nebraska Friday through Monday.

Today's model runs of the GFS...GEF...GEM and ECM are fairly close
with the depth of arctic air. Rain and Snow chances are in place at
times Thursday night through Monday. The arctic front appears to be
lifting north and south a weak upper level energy translates
southeast along the front. Two events are offered by the model
consensus. Neither of the events will produce significant snowfall
across Northern Nebraska. The models suggest this is more likely
across the Dakotas...deeper into the cold air. A time section at
Valentine indicates temperatures below 700mb are warmer than -10C
suggesting snow growth will be limited.

The temperature forecast follows a blend of model and model guidance
plus bias correction. This produces highs in the 60s across Swrn
Nebraska Wednesday and Thursday with 50s across Northern Nebraska.
The arctic front cools northern Nebraska into the 30s and 40s Friday
through Monday while Southwestern Nebraska remains in the 50s and
60s. Note the blend of data suggested a greater spread in
temperatures from south to north which have been tempered somewhat
given the unpredictability of arctic fronts...anytime of the year.
Thus it is possible for 60s to near 70 at times across Southwest
Nebraska with 30s across Northern Nebraska.

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 1136 AM CST Mon Mar 6 2017

VFR is generally expected all areas this afternoon through Tuesday
morning.

An area of showers or spinkles should form/move across western
Nebraksa this aftenoon and move east through Ncntl Nebraska this
evening. This could produce local MVFR in lower CIGS and VSBY.

Winds this afternoon...29035G45KT with Local gusts to 50KT. Wind
diminish around sunset through 03z this evening.

&&

.FIRE WEATHER...
Issued at 313 PM CST Mon Mar 6 2017

Red flag conditions are expected across the Loup River basins south
through the Frenchman basin and Loess Plains Tuesday. Temperatures
are cool...50s but humidity falls to 15 to 20 percent. Winds are
strong at 25 to 35 mph gusting to 40 to 50 mph. Fire conditions
appear elevated along and north of Interstate 80...especially across
the Srn Panhandle where winds will increase to 35 to 40 mph with
gusts to 55 mph.

Winds subside Wednesday but the fire concern remains elevated.
Humidity remains low along and south of Interstate 80...15 to 20
percent. Similar conditions are expected Thursday and Friday but
winds are light and gusts are not expected to reach 25 mph.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
High Wind Warning until 7 PM CST /6 PM MST/ this evening for
NEZ004>010-022>029-035>038-056>059-069>071-094.

Red Flag Warning until 9 PM CST /8 PM MST/ this evening for
NEZ204-206-209-210-219.

Red Flag Warning from noon CST /11 AM MST/ to 7 PM CST /6 PM
MST/ Tuesday for NEZ209-210-219.

&&

SHORT TERM...CDC
LONG TERM...CDC
AVIATION...CDC
FIRE WEATHER...CDC
Hazardous weather outlook, Mar 6, 10:36 AM MST, 4 hours 37 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service North Platte NE
1136 AM CST Mon Mar 6 2017

NEZ004>010-022>029-035>038-056>059-069>071-094-071745-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
1136 AM CST Mon Mar 6 2017 /1036 AM MST Mon Mar 6 2017/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

Strong west winds will develop behind an exiting cold front
this afternoon. Sustained winds of 30 to 40 MPH with gusts up to
60 MPH are expected and a high wind warning is in effect for all
of western and north central Nebraska. Please see the latest
weather message for details in your area.

Critical fire weather conditions are likely this afternoon for
most of western and north central Nebraska. The exception is
across portions of north central Nebraska from Valentine to north
of O'Neill. Minimum relative humidity of 15 to 20 percent is
expected in the critical fire weather area along with strong wind
gusts which may approach 50 to 60 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

Critical to near critical fire weather conditions are possible
Tuesday afternoon across portions of western and north central
Nebraska. A fire weather watch is in effect Tuesday afternoon for
southwestern into central Nebraska.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

In the hours before

Special weather statement, Mar 6, 2:09 PM MST, 1 hour 4 minutes before
Special Weather Statement
National Weather Service North Platte NE
309 PM CST MON MAR 6 2017

NEZ004-022>024-035-036-094-062230-
Sheridan NE-Hooker NE-Grant NE-Arthur NE-McPherson NE-
Western Cherry NE-Garden NE-
309 PM CST MON MAR 6 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ARTHUR...WESTERN
CHERRY...GRANT...WESTERN HOOKER...NORTHERN GARDEN...NORTHWESTERN
MCPHERSON AND SHERIDAN COUNTIES UNTIL 430 PM CST/330 PM MST/...

At 306 PM CST/206 PM MST/, Doppler radar...weather observations and
public reports indicate strong winds and snow showers along a line
extending from 9 miles west of Merriman to 13 miles east of Crescent
Lake Nwr. Movement was east at 30 mph. This area of harsh weather
extended west across Sheridan and Garden Counties.

Wind gusts of 50 to 55 mph will be possible with these snow showers.
Visibility will fall below 1/4 mile at times. Less than 1 inch of
snow is expected.

Locations impacted include...
Gordon, Rushville, Hay Springs, Ellsworth, Hyannis, Cody, Merriman,
Kilgore, Nenzel, Crescent Lake Nwr, Medicine Lake, Whitman, White
Clay, Ashby, Antioch, Clinton, Dogtown Flats, Billys Lake, Lone Butte
and Highway 250 Crossing The Niobrara River.

This includes the following highways...
 Highway 20 between mile markers 77 and 176.
 Highway 250 between mile markers 1 and 48.
 Highway 2 between mile markers 98 and 180.
 Highway 61 between mile markers 125 and 231.
 Highway 92 between mile markers 165 and 178.

LAT...LON 4300 10092 4158 10121 4157 10262 4300 10277
TIME...MOT...LOC 2106Z 281DEG 25KT 4293 10189 4171 10214

CDC
Local storm report, Mar 6, 2:16 PM MST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
316 PM CST MON MAR 06 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0314 PM     SNOW             ANTIOCH                 42.07N 102.62W
03/06/2017  U0.0 INCH        SHERIDAN           NE   LAW ENFORCEMENT

            VERY HEAVY SNOW SHOWER NEAR ANTIOCH WITH NEAR ZERO
            VISIBILITY. DRIVER OF THE VEHICLE HAD TO PULL OVER UNTIL
            SHOWER ENDED.

&&

BTAYLOR
Special weather statement, Mar 6, 3:13 PM MST, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
413 PM CST MON MAR 6 2017

NEZ004>006-008-022>026-035>038-094-062345-
Brown NE-Arthur NE-Keya Paha NE-Logan NE-Sheridan NE-Hooker NE-
Eastern Cherry NE-Grant NE-Custer NE-McPherson NE-Western Cherry NE-
Blaine NE-Thomas NE-Garden NE-
413 PM CST MON MAR 6 2017

...SIGNIFICANT WEATHER ADVISORY FOR HOOKER...LOGAN...MCPHERSON...
NORTHWESTERN CUSTER...SHERIDAN...THOMAS...ARTHUR...CHERRY...GRANT...
WESTERN BROWN...NORTHEASTERN GARDEN...WESTERN BLAINE AND NORTHWESTERN
KEYA PAHA COUNTIES UNTIL 545 PM CST/445 PM MST/...

At 410 PM CST/310 PM MST/, Doppler radar...weather observations and
public reports indicate strong winds and rain and snow showers along
a line extending from Cody to 12 miles west of Tryon. Movement was
east at 40 mph. This area of harsh weather extended west across
Sheridan and Garden Counties.

Wind gusts of 50 to 55 mph will be possible with the snow showers
and Visibility will fall below 1/4 mile at times. Less than 1 inch
of snow is expected. The rain showers will be capable of wind gusts
of 50 to 55 mph.

Locations impacted include...
Valentine, Gordon, Rushville, Mullen, Stapleton, Thedford, Arthur,
Tryon, Arnold, Ellsworth, Hyannis, Cody, Merriman, Dunning, Kilgore,
Halsey, Johnstown, Seneca, Gandy and Nenzel.

This includes the following highways...
 Highway 20 between mile markers 83 and 233.
 Highway 250 between mile markers 15 and 48.
 Highway 2 between mile markers 115 and 245.
 Highway 61 between mile markers 112 and 231.
 Highway 92 between mile markers 165 and 259.
 Highway 97 between mile markers 18 and 141.
 Highway 12 between mile markers 1 and 31.

LAT...LON 4298 10004 4140 10002 4142 10205 4300 10277
TIME...MOT...LOC 2210Z 277DEG 33KT 4294 10121 4153 10119

CDC

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 6, 2:32 AM MSTFire Weather WatchLBFChase, Custer, Frontier, Garfield, Hayes, Holt and 4 more11 hr
Mar 6, 1:57 PM MSTRed Flag WarningLBFArthur, Chase, Cherry, Custer, Deuel, Frontier and 11 more28 hr
Mar 6, 2:09 PM MSTSpecial Weather StatementLBFCherry, Garden, Grant, Sheridan81 min

Nearby

Special Weather Statements in Nebraska, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.